# SDR 2014FA0000442

- Difficulty date: July 7, 2014
- Submitted: July 18, 2014
- Operation: General aviation
- Aircraft: N4377P
- Make and model: Piper PA-28-161
- Aircraft serial: 288516004
- Engine: Lyc O320D3G
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Condition: Failed
- Location: Magneto
- Part time: 231 hours
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

MADE A PRECAUTIONARY LANDING ENROUTE, DUE TO THE ENGINE INTERMITTENTLY LOSING POWER.  INVESTIGATION DETERMINED THAT THE RT MAGNETO WAS ROUGH AND BARELY OPERATIONAL.  REPLACED THE MAG WITH AN NEW 4390.  ON OPENING THE BAD MAG, FOUND THE POINTER ON THE DISTRIBUTER GEAR HAD COME LOOSE AND FELL OUT WHEN TAKEN APART. ENGINE HAS 23100 HRS, WO 1405-8-26-10.  THE MAG WAS NEW A THAT TIME.
